Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Swallowed a large vitamin d tablet , feels like its stuck in my throat. Any thing wrong?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5367 Questions
When I swallow a large vitamin d tablet it sometimes feels like its stuck in my throat for a while, is this normal? It goes down ok most times but sometimes it just feels like its stuck in my Osophegus for about 10 minutes.
Posted Mon, 1 Apr 2013 in Ear, Nose and Throat Problems
Answered by Dr. Grzegorz Stanko 33 minutes later

Thank you for the query.

Esophagus and whole digestive tract is covered with mucosa which is constantly moisturized what keeps it slippery and prevents food from sticking to the wall of digestive tract. If the tablet is big enough and will find less moisturized area in the esophagus or narrow place, it can get stuck.

If it happens from time to time there is nothing you should worry about. However if it keeps repeating sometimes it can be a symptom of some stomach or esophagus disease. Especially if you also suffer from acid reflux, stomach pain, lost of appetite, weight lost, nausea.
In such case, its better to have upper GI endoscopy and rule out possible diseases of this area.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor